Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 29, NWS Fort Worth, TX

May 4, 2021Ellis County, Navarro County, Texas

NWS Fort Worth, TX issued this river flood warning at May 4, 2021, 8:08 AM CDT for Ellis County, Navarro County, Texas. It took effect at May 4, 2021, 3:43 PM CDT. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 8:08 AM CDT (13:08 UTC)
In effect from
May 4, 2021, 3:43 PM CDT
Expired
May 6, 2021, 11:42 AM CDT
In force
44 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Ellis County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chambers Creek near Rice (RCET2). The gauge peaked at 27.46 ft at May 5, 2021, 7:00 PM CDT.

actionminormoderate15202505/0405/0505/0605/07
Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08064100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

331 
WGUS44 KFWD 041308
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
808 AM CDT Tue May 4 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC139-349-050715-
/O.NEW.KFWD.FL.W.0029.210504T2043Z-210506T0100Z/
/RCET2.1.ER.210504T2043Z.210505T0600Z.210505T1300Z.NO/
808 AM CDT Tue May 4 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Chambers Creek Near Rice.
* From this afternoon to Wednesday evening.
* At 7:00 AM CDT Tuesday the stage was 20.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 24.7 feet just after midnight 
  tonight. It will then fall below flood stage tomorrow morning.
* Impact...At 24.0 feet, Minor out of bank flooding will occur along 
  the creek. This will be a problem for some cattle and farm 
  industries.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

79
5 follow-up statements
435 
WGUS84 KFWD 050103
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
803 PM CDT Tue May 4 2021

...The Flood Warning is extended for the following rivers in Texas...

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC139-349-051915-
/O.EXT.KFWD.FL.W.0029.000000T0000Z-210506T1330Z/
/RCET2.1.ER.210504T1828Z.210505T0600Z.210506T0130Z.NO/
803 PM CDT Tue May 4 2021

...The Flood Warning is now in effect until Thursday morning...

The Flood Warning continues for
  the Chambers Creek Near Rice.
* Until Thursday morning.
* At 7:00 PM CDT Tuesday the stage was 25.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 26.3 feet 
  just after midnight tonight. It will then fall below flood stage 
  tomorrow evening.
* Impact...At 24.0 feet, Minor out of bank flooding will occur along 
  the creek. This will be a problem for some cattle and farm 
  industries.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

Stalley
728 
WGUS44 KFWD 051323
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
823 AM CDT Wed May 5 2021

...Forecast flooding changed from Minor to Moderate severity for 
Chambers Creek Near Rice affecting Navarro and Ellis Counties...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd


TXC139-349-060730-
/O.EXT.KFWD.FL.W.0029.000000T0000Z-210506T1651Z/
/RCET2.2.ER.210504T1828Z.210505T1800Z.210506T0451Z.NO/
823 AM CDT Wed May 5 2021

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until late tomorrow morning...

The Flood Warning continues for
  the Chambers Creek Near Rice.
* Until Thursday morning.
* At 8:00 AM CDT Wednesday the stage was 26.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of just above 
  27 feet this afternoon. It should then fall below flood stage 
  early tomorrow morning.
* Impact...At 27.0 feet, Moderate out of bank flooding will occur 
  along the creek. A few rural roads will be flooded. Minor lowland 
  flooding is expected for farms and ranches downstream.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

Bonnette
037 
WGUS84 KFWD 051836
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
136 PM CDT Wed May 5 2021

...The Flood Warning continues for the following rivers in Texas...

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC139-349-061245-
/O.CON.KFWD.FL.W.0029.000000T0000Z-210506T1651Z/
/RCET2.2.ER.210504T1828Z.210505T1800Z.210506T0451Z.NO/
136 PM CDT Wed May 5 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chambers Creek Near Rice.
* Until Thursday morning.
* At 8:00 AM CDT Wednesday the stage was 26.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 27.1 feet 
  this afternoon. It will then fall below flood stage late this 
  evening.
* Impact...At 27.0 feet, Moderate out of bank flooding will occur 
  along the creek. A few rural roads will be flooded. Minor lowland 
  flooding is expected for farms and ranches downstream.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

Godwin
166 
WGUS84 KFWD 060159
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
859 PM CDT Wed May 5 2021

...The Flood Warning is extended for the following rivers in Texas...

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC139-349-062000-
/O.EXT.KFWD.FL.W.0029.000000T0000Z-210507T1000Z/
/RCET2.2.ER.210504T1828Z.210506T0600Z.210506T2200Z.NO/
859 PM CDT Wed May 5 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Chambers Creek Near Rice.
* Until late Thursday night.
* At 8:00 PM CDT Wednesday the stage was 27.5 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 27.5 feet 
  just after midnight tonight. It will then fall below flood stage 
  tomorrow afternoon.
* Impact...At 27.0 feet, Moderate out of bank flooding will occur 
  along the creek. A few rural roads will be flooded. Minor lowland 
  flooding is expected for farms and ranches downstream.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

Godwin
623 
WGUS84 KFWD 061642
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
1142 AM CDT Thu May 6 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

TXC139-349-061745-
/O.CAN.KFWD.FL.W.0029.000000T0000Z-210506T1642Z/
/RCET2.2.ER.210504T1828Z.210506T0600Z.210506T2200Z.NO/
1142 AM CDT Thu May 6 2021

...The Flood Warning for the Chambers Creek Near Rice has been 
cancelled...

The Flood Warning is cancelled for
  the Chambers Creek Near Rice.
* At 11:00 AM CDT Thursday the stage was 17.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The river has fallen below flood stage and will 
  continue to fall.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

Bonnette

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 4, 6:04 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 4, 6:04 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
604 AM CDT Tue May 4 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
Cold front has now passed through the I-35 corridor with low
stratus building southward on the shallow frontal inversion. Only
chances I made to the forecast (mainly this morning) was to trim
down the overly ambitious NBM PoPs across eastern Central Texas
and to go with a more pessimistic cloud forecast. With relatively
cool high temperatures already forecast, I did not adjust those,
though this will need to be monitored through the morning hours on
trends.

05/

Previous Discussion:
/This Morning Through Tuesday Night/

We continue to monitor a slow-moving mid level shortwave trough
over NW Texas and Western Oklahoma. Height falls ahead of this
vigorous disturbance have been holding up the cold front much more
than models anticipated 24 hours ago, thus allowing the more
widespread, severe storms yesterday. Severe Thunderstorm Watch 138
continues for our E TX counties through 3 am, as this area
remains the most moisture-rich and unstable with earlier storms
not having worked this area over. I expect the cold front to
arrive through the I-35 corridor between 3-6 am, as the upper
system trudges eastward and low level cold advection begins. I
will maintain chance PoPs across this area, though an
isolated/less than 20% chance of an elevated storm certainly isn't
out of the question along and north of Hwy 38O near the stronger
forcing aloft. With these trends in mind, I did raise low
temperatures from the southeast of a Bonham-DFW-Lampasas line.

Low level stratus will likely form through the early morning
hours and likely linger through late morning, or possibly through
midday before deeper drier air and increasing, large-scale
subsidence occur this afternoon. Some areas along and north of
I-20 may be hard-pressed warm into the middle-upper 60s, or at
best, lower 70s if we can get some insolation this afternoon to
counter the cold advection. I maintained middle 70s across much of
Central Texas. Increasing cold advection under a slow-rising
frontal inversion will combine with impressive  pressure rises to
drive North- northwest winds 15-20 mph with a few gusts by/after
midday exceeding 30 mph. This is under Wind Advisory criteria, but
it will definitely be a brisk and cooler day today.

Tonight will be quiet as this system continues lifting quickly
northeast away from the area with mass subsidence and clearing
skies. Surface high pressure will continue to build down from the
Plains with North winds around 10 mph continuing and lows falling
into the 50s, with a readings in the mid to upper 40s in the
northwest and northern tier counties. So it will feel chilly for
early May and you may want to have a light coat or jacket handy
before heading out early Wednesday morning.

05/

&&

.LONG TERM... /Issued 428 AM CDT Tue May 4 2021/
/Wednesday through next Monday/

The long term portion of the forecast continues to highlight the dry
weather conditions through the rest of the week, some rain/storm
chances next weekend and better precip chances early next week.
One feature we will continue to monitor is the area of showers/
storms most of the medium-range models depict will move toward the
area from the northwest Wednesday night-Thursday morning. More
details below.

As the surface high pressure moves to our east on Wednesday, winds
will slowly shift to the east and eventually to the southeast.
However, another sunny and seasonably "cooler" day will prevail
with highs in the 70s and lows in the 50s by Wednesday night.
Latest guidance continue to show a shortwave moving from the
northwest across the TX/OK Panhandles Wednesday night that could
result in some showers/storms along the Red River late Wednesday
night. However, model soundings also depict a dry layer below this
region of mid-level moisture/ascent that could also result in
some evaporation before the precip hits the ground. This is why we
still believe that the best chance for showers/storms will remain
well north of the Red River. We left the 10% PoPs along the Red
River, with no mention of weather a this time.

Plenty of sunshine and near normal temperatures are expected on
Thursday, as another surface high pressure moves over the Lone
Star State. The quiet weather continues on Friday with breezy
south winds returning to our area. Another shortwave moves over
the Southern Plains Friday night-Saturday morning, but moisture is
again expected to remain rather limited for any decent rain
chances over our area.

As the next upper level disturbance approaches from the west this
weekend, lee cyclogenesis is expected to develop at the surface
over the TX/OK Panhandle Saturday afternoon. The pressure gradient
will result in breezy/windy conditions across North and Central
TX with south winds between 15-25 mph and gusts near 30 mph. Above
normal temps are in the forecast both Saturday and Sunday with
highs in the mid/upper 80s to low 90s.

While there's still some disagreement on the speed and the
progression of the surface low and cold front on Sunday, model
guidance agrees that showers/storm chances will increase as the
system moves southward. Both GFS/ECMWF show precipitation along and
behind the boundary, but the latest ECMWF now develop some showers/
storms as early as Sunday afternoon. Still, the GFS continues to
be the most aggressive showing higher rainfall accumulations into
early next week by stalling the front somewhere between North and
Central TX. Model trends will likely change over the next few
days, so for now we will highlight higher PoPs (20-50%) into early
next week.

Sanchez

&&

.AVIATION... /NEW/
Update:
/12z TAFs/

FROPA has occurred at all D10 airports, as well as Waco Regional
Airport this morning. A mid level shortwave will track across the
region today with all convection remaining well E of the airports
with the surface cold front. The shallow frontal inversion is
already saturating quickly with low MVFR and even spotty IFR cigs
building southward from the Red River and building across Central
Texas as well.

I will continue to carry MVFR through the morning hours, with a
rise to low VFR shortly after 18z, before scattering out sometime
in the 21z-00z time frame. VFR and mostly SKC-SCT250 will prevail
after 00z Wed. As for winds, NW winds 10-15 knots this morning
will become more N through the day while increasing to between
15-20 knots with a few gusts between 25-30 knots after 16z, as
strong low level CAA and a deepening frontal inversion drive these
winds. Surface high pressure builds across OK/TX tonight and along
with rapid decoupling after 00z should result in a rapid
diminishing of N winds to 10 knots or less overnight.

05/

Previous Discussion:
/06z TAFs/

Challenges through the morning hours will be tracking the slow-
moving cold front and timing wind shifts, as well the potential
for re-developing MVFR cigs both behind/ahead of anticipated
FROPA.

A cold front continues to move slowly SE and just NW of the D10
airports, as well as Waco Regional. With a lot of post-storm wash,
the actual true cold front is hard to make out at this hour, but
anticipate a true passage at all airports in the 08z-10z time
frame, Better instability is now E of all airports, but watching
the cold core upper disturbance with an isolated threat for
isolated, elevated TS through 12z. For now, appears better lapse
rates aloft remain along/N of the Red River.

Later today, NW winds will increase to 10-15 knots with a few
gusts after 15z later this morning with gusts between 20-25 kts,
as low level cold advection and pressure rises drive stronger
winds. By midday, sustained winds may push to between 15-20 knots
with gusts to 30 knots. MVFR cigs may hold through much of the
morning hours post-frontal, but drier air advecting in by
18z/after will allow VFR conditions to prevail thereafter.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  52  76  57  80 /   0   0   0   0   0
Waco                76  51  77  56  81 /  10   0   0   0   0
Paris               69  48  74  54  77 /  10   0   0   0   0
Denton              70  48  75  55  79 /   0   0   0   5   0
McKinney            71  48  75  56  79 /   5   0   0   0   0
Dallas              73  53  77  58  81 /   5   0   0   0   0
Terrell             73  49  77  55  81 /  10   0   0   0   0
Corsicana           75  51  77  56  81 /  20   0   0   0   0
Temple              76  52  78  56  81 /  10   0   0   0   0
Mineral Wells       71  49  75  53  80 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 4, 4:36 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
436 AM CDT Tue May 4 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050945-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
436 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Low thunderstorm chances will continue across primarily eastern
Central Texas early Tuesday morning. Gusty winds and small hail will
be possible with stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorm chances return for parts of North and Central Texas
again next weekend.

.SPOTTER INFORMATION STATEMENT...
Very limited spotter activation may be requested southeast of a line
from Greenville, to Ennis, to Cameron through the pre-dawn hours.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:03 PM CDTFlash Flood WarningFWDHood, Johnson, Parker117 min
May 3, 7:07 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton53 min
May 3, 7:17 PM CDTTornado WarningFWDHill, Johnson43 min
May 3, 7:17 PM CDTTornado WarningFWDCollin43 min
May 3, 7:28 PM CDTSevere Thunderstorm WarningFWDHill, Johnson62 min
May 3, 7:29 PM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Fannin, Grayson61 min
May 3, 7:48 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt42 min
May 3, 7:56 PM CDTSevere Thunderstorm WarningFWDEllis64 min
May 3, 8:00 PM CDTTornado WarningFWDEllis, Johnson30 min
May 3, 8:04 PM CDTSevere Thunderstorm WarningFWDJohnson, Somervell, Tarrant26 min
May 3, 8:07 PM CDTTornado WarningFWDEllis, Hill, Johnson38 min
May 3, 8:29 PM CDTSevere Thunderstorm WarningFWDJohnson61 min
May 3, 8:45 PM CDTTornado WarningFWDEllis45 min
May 3, 8:55 PM CDTSevere Thunderstorm WarningFWDEllis, Hill65 min
May 3, 9:01 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman59 min
May 3, 9:11 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Grayson35 min
May 3, 9:13 PM CDTTornado WarningFWDEllis, Kaufman22 min
May 3, 9:29 PM CDTSevere Thunderstorm WarningFWDHill, Navarro31 min
May 3, 9:36 PM CDTSevere Thunderstorm WarningFWDGrayson24 min
May 3, 9:49 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Hill, Kaufman, Navarro, Van Zandt71 min
May 3, 9:53 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas67 min
May 3, 9:59 PM CDTSevere Thunderstorm WarningFWDEllis48 min
May 3, 10:03 PM CDTSevere Thunderstorm WarningFWDStephens, Young41 min
May 3, 10:25 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton37 min
May 3, 10:33 PM CDTSevere Thunderstorm WarningFWDVan Zandt42 min
May 3, 10:36 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Lamar, Rains54 min
May 3, 10:48 PM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan43 min
May 3, 10:59 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt44 min
May 4, 12:18 AM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt57 min
May 4, 1:23 AM CDTSpecial Weather StatementFWDVan Zandt37 min
May 4, 8:31 AM CDTSevere Thunderstorm WarningFWDRobertson59 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.